MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513860
Medical Device Problem Codes Failure to Advance (2524); Material Twisted/Bent (2981); Positioning Problem (3009); Activation Failure (3270)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be file.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an ultraflex esophageal ng proximal release covered stent was to be implanted to treat a malignant esophageal stenosis during a gastroscopy procedure performed on (b)(6) 2021.During the procedure, there was difficulty advancing the delivery system through the stricture.The distal part of the delivery system was bent and the stent was deployed in an incorrect location.It was observed under direct visualization with a pediatric gastroscope that the stent did not fully expand.The stent was removed from the patient using a re-usable grasping forceps and the procedure was cancelled.A non-serious injury was reported related to the event.
 
Event or Problem Description
It was reported to boston scientific corporation on november 15,2021 that an ultraflex esophageal ng proximal release covered stent was to be implanted to treat a malignant esophageal stenosis during a gastroscopy procedure performed on (b)(6) 2021.During the procedure, there was difficulty advancing the delivery system through the stricture.The distal part of the delivery system was bent and the stent was deployed in an incorrect location.It was observed under direct visualization with a pediatric gastroscope that the stent did not fully expand.The stent was removed from the patient using a re-usable grasping forceps and the procedure was cancelled.A non-serious injury was reported related to the event.Additional information received on december 09, 2021: it was confirmed that there were no injury and no patient complications as a result of this event.Additionally, it is unknown if the stent was removed from the patient.
 
Additional Manufacturer Narrative
Blocks b1, b2 (outcomes attributed to adverse event), b5, e1 (initial reporter's first name), h1, and h6 ( patient codes and impact codes) have been updated with additional information received on december 09, 2021.Block h6: medical device problem code a1502 captures the reportable event of stent positioning issue.Medical device problem code a150101 captures the reportable event of stent failure to expand.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be file.Block h11: block g2 (report source) has been corrected.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12960099
Report Number3005099803-2021-06335
Device Sequence Number1854626
Product Code ESW
UDI-Device Identifier08714729716082
UDI-Public08714729716082
Combination Product (Y/N)N
Initial Reporter CountryMP
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Model NumberM00513860
Device Catalogue Number1386
Device Lot Number0027500847
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date12/31/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR
Patient SexFemale